Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 18, NWS Riverton, WY

April 25, 2012Park County, Wyoming

NWS Riverton, WY issued this high wind watch at Apr 25, 2012, 2:05 PM MDT for Park County, Wyoming. It took effect at Apr 26, 2012, 10:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2012, 2:05 PM MDT (20:05 UTC)
In effect from
Apr 26, 2012, 10:00 PM MDT
Expired
Apr 26, 2012, 1:49 PM MDT
In force
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2377 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS75 KRIW 252005
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT WED APR 25 2012

...VERY STRONG WINDS POSSIBLE ALONG THE CODY FOOTHILLS THURSDAY
NIGHT...

.AN APPROACHING STORM SYSTEM WILL INCREASE THE MOUNTAIN TOP WIND
AND POTENTIALLY SET UP THE ATMOSPHERE TO PRODUCE VERY STRONG TO
DAMAGING WIND ALONG THE CODY FOOTHILLS THURSDAY NIGHT.

WYZ003-261200-
/O.NEW.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
205 PM MDT WED APR 25 2012

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. 

* SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE QUICKLY
  THURSDAY EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING AROUND
  SUNRISE FRIDAY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE.

* IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY
  LOOSE ITEMS BEFORE THE WINDS HIT THURSDAY NIGHT. ANYONE PLANNING
  TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE
  PREPARED FOR THESE POTENTIALLY VERY STRONG CROSSWINDS THURSDAY
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
3 follow-up statements
267 
WWUS75 KRIW 260836
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
236 AM MDT THU APR 26 2012

...VERY STRONG WINDS POSSIBLE ALONG THE CODY FOOTHILLS THURSDAY
NIGHT...

.AN APPROACHING STORM SYSTEM WILL INCREASE THE MOUNTAIN TOP WIND
AND POTENTIALLY SET UP THE ATMOSPHERE TO PRODUCE VERY STRONG TO
DAMAGING WIND ALONG THE CODY FOOTHILLS THURSDAY NIGHT.

WYZ003-261645-
/O.CON.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
236 AM MDT THU APR 26 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING. 

* SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE QUICKLY
  THIS EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING AROUND
  SUNRISE FRIDAY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE.

* IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY 
  LOOSE ITEMS BEFORE THE WINDS HIT THURSDAY NIGHT. ANYONE 
  PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK 
  SHOULD BE PREPARED FOR THESE POTENTIALLY VERY STRONG 
  CROSSWINDS THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
085 
WWUS75 KRIW 260837 CCA
NPWRIW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MDT THU APR 26 2012

...VERY STRONG WINDS POSSIBLE ALONG THE CODY FOOTHILLS TONIGHT...

.AN APPROACHING STORM SYSTEM WILL INCREASE THE MOUNTAIN TOP WIND
AND POTENTIALLY SET UP THE ATMOSPHERE TO PRODUCE VERY STRONG TO
DAMAGING WIND ALONG THE CODY FOOTHILLS TONIGHT.

WYZ003-261700-
/O.COR.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
237 AM MDT THU APR 26 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING. 

* SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE QUICKLY
  THIS EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING AROUND
  SUNRISE FRIDAY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE.

* IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY 
  LOOSE ITEMS BEFORE THE WINDS HIT THURSDAY NIGHT. ANYONE 
  PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK 
  SHOULD BE PREPARED FOR THESE POTENTIALLY VERY STRONG 
  CROSSWINDS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
312 
WWUS75 KRIW 261949
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
149 PM MDT THU APR 26 2012

...VERY STRONG WINDS EXPECTED ALONG THE CODY FOOTHILLS TONIGHT...
...VERY STRONG WINDS MAY ALSO DEVELOP ACROSS MUCH OF CENTRAL
WYOMING ON FRIDAY...

.A STRONG COLD FRONT WILL COMBINE WITH A FAVORABLE WIND PATTERN
OVER THE ABSAROKA MOUNTAINS TO PRODUCE HIGH WINDS ALONG THE CODY
FOOTHILLS TONIGHT. THIS STRONG COLD FRONT MAY ALSO PRODUCE HIGH
WINDS ACROSS THE AREA FROM RIVERTON TO CASPER AND SOUTH TO JEFFREY
CITY AND ROCK SPRINGS ON FRIDAY.

WYZ003-271200-
/O.UPG.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/
/O.NEW.KRIW.HW.W.0020.120427T0400Z-120427T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
149 PM MDT THU APR 26 2012

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE 
  QUICKLY THIS EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING 
  AROUND SUNRISE FRIDAY. 

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH.

* IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY
  LOOSE ITEMS BEFORE THE WINDS HIT TONIGHT. ANYONE PLANNING TRAVEL
  ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR
  THESE VERY STRONG CROSSWINDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ030-271200-
/O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
149 PM MDT THU APR 26 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS
  THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR
  VERY STRONG WINDS IN EASTERN SWEETWATER COUNTY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVELLERS SHOULD BE PREPARED FOR THESE VERY STRONG
  WINDS ON FRIDAY...ESPECIALLY ON NORTH SOUTH TRAVEL ROUTES. HIGH PROFILE
  AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-271200-
/O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
149 PM MDT THU APR 26 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS
  THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR
  VERY STRONG WINDS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL ALONG HIGHWAY 135...220 AND 287 MAY BECOME
  HAZARDOUS ON FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP.
  HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY
  CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ017-271200-
/O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
WIND RIVER BASIN-
INCLUDING THE CITIES OF...RIVERTON...SHOSHONI
149 PM MDT THU APR 26 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS
  THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR
  VERY STRONG WINDS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVEL ALONG HIGHWAYS 26 AND 789 MAY BECOME HAZARDOUS
  AS THE WINDS INCREASE FRIDAY MORNING...ESPECIALLY FOR TRAVELLERS
  WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-271200-
/O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
149 PM MDT THU APR 26 2012

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS
  THE AREA LATER EARLY FRIDAY CREATING THE POTENTIAL FOR VERY STRONG
  WINDS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVEL ALONG HIGHWAY 26 MAY BECOME HAZARDOUS ON FRIDAY
  AS THESE VERY STRONG WEST WINDS DEVELOP. HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Apr 25, 1:54 PM MDT, 11 minutes earlier.

Area forecast discussion, Apr 25, 1:54 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
154 PM MDT WED APR 25 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY
ACTIVE AND CHALLENGING SHORT TERM FORECAST AS WE GET THE ONE-TWO
PUNCH OF THE APPROACHING UPPER LOWS AND ASSOCIATED SHORTWAVES AHEAD
OF THEM. THE NEXT SHORTWAVE TO AFFECT US IS MOVING NNE THROUGH
CENTRAL NEVADA AND SHOULD MOVE INTO IDAHO LATER THIS AFTERNOON AND
THEN CLIP WESTERN WYOMING LATER THIS EVENING INTO THE OVERNIGHT
HOURS. SHOWERS AND SOME THUNDERSTORMS WILL BE ON THE INCREASE AS
THIS DISTURBANCE MOVES IN. THE THICK CLOUD COVER ACROSS THE FAR
SOUTH IS INHIBITING CONVECTION CHANCES DOWN THERE. SOME CONVECTION
WILL LIKELY CONTINUE IN THE NW INTO THURSDAY MORNING. THE OFFSHORE
SRN CA UPPER LOW IS STILL EXPECTED TO TRACK TOWARDS THE 4-CORNERS
AREA AND SRN CO LATER THURSDAY INTO THURSDAY NIGHT WHILE THE GULF OF
ALASKA UPPER LOW MOVES ONSHORE. THE SERN EDGE OF THE GULF OF ALASKA
TROUGH WILL BEGIN TO INFLUENCE OUR NWRN ZONES WITH INCREASING
SHOWERS AGAIN AND AT LEAST ISOLATED THUNDERSTORMS. SOME STRONGER
STORMS ARE POSSIBLE IF ENOUGH HEATING OCCURS. SOME THIN BUT LONG
CAPE ALSO SHOWS UP EAST OF THE DIVIDE WHERE SIGNIFICANT HEATING IS
EXPECTED. IT WILL BE WINDY EAST OF THE DIVIDE SO ANY STRONGER STORMS
COULD PRODUCE VERY STRONG WINDS. A FEW STRONGER STORMS WITH SMALL
HAIL AND HEAVY RAIN ARE ALSO POSSIBLE WITH PWATS FORECAST TO BE IN
THE .5 TO .6 RANGE. SPEED MAX LOCATION WITH OUR SRN UPPER LOW MAY
ALSO BE A FACTOR AND WILL HAVE TO BE WATCHED. THE FIRST SHORTWAVE
MOVES THROUGH THE WEST THURSDAY EVENING WITH WIDESPREAD SHOWERS AND
ISOLATED THUNDERSTORMS WITH RAIN CHANGING TO SNOW IN THE MOUNTAINS.
THE PACNW UPPER LOW IS THEN EXPECTED TO MOVE FROM IDAHO INTO MONTANA
ON FRIDAY WITH SHARPLY COLDER TEMPERATURES ACROSS MOST OF THE AREA
WITH STRONG TO VERY STRONG WEST TO NORTHWEST WINDS. WIDESPREAD SNOW
IS EXPECTED ACROSS THE WEST WITH SIGNIFICANT ACCUMULATIONS POSSIBLE
IN THE NORTHWEST MOUNTAINS BEGINNING AS EARLY AS LATE THURSDAY NIGHT
AND CONTINUING INTO AT LEAST FRIDAY EVENING. THE TETONS AND NW
FAVORED AREAS IN THE VICINITY WILL HAVE TO BE WATCHED AS THE UPPER
LOW PASSES BY TO THE N AND NE. AREAS EAST OF THE DIVIDE WILL BE
WINDY TO VERY WINDY AND COLDER ON FRIDAY WITH THE POTENTIAL FOR HIGH
WINDS ACROSS THE WIND CORRIDOR. A MODERATE POTENTIAL OF MOUNTAIN
WAVE ACTION ALSO EXISTS FOR THE CODY FOOTHILLS THURSDAY NIGHT
THROUGH ABOUT SUNRISE FRIDAY. THE 06Z WRF WAS STRONGEST WITH THIS
SIGNATURE AND THUS A HIGH WIND WATCH WAS ISSUED. THE GFS IS ALSO
SHOWING A MID LEVEL CIRCULATION LATE FRIDAY INTO FRIDAY NIGHT ACROSS
OUR OUR CENTRAL TO ERN ZONES WITH THE POTENTIAL FOR SOME HEAVY SNOW
SHOWERS ALONG THE TRACK OF THIS FEATURE. ON SATURDAY...THE UPPER LOW
WILL BEGIN TO LIFT FURTHER NORTH CONFINING MOST OF THE PRECIPITATION
CHANCES TO THE NORTH HALF OF THE AREA...ESPECIALLY THE NORTHERN
MOUNTAINS AND FOOTHILLS.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
MODEL CONSENSUS INSISTS THAT THE CLOSED CIRCULATION WILL BE OVER
MONTANA BY SATURDAY NIGHT. MOUNTAIN SNOW AND VALLEY RAIN AND SNOW
WILL CONTINUE TO WRAP AROUND THIS LOW CENTER MAINLY AFFECTING THE
WESTERN MTNS AND THE NORTHWEST. H7 TEMPS SATURDAY NIGHT WILL RANGE
FROM -6C IN THE WEST AND -3C IN THE EAST. THE SHOWERS WILL DECREASE
IN COVERAGE SUNDAY AS THE LOW TRACKS NORTHEAST INTO CANADA AND AWAY
FROM THE AREA. ON SUNDAY THE FLOW WILL BECOME MORE ZONAL WITH
WARMING TEMPS. ON MONDAY AN OPEN WAVE WILL INCREASE THE CHANCES OF
PRECIP MAINLY IN THE WEST AND MOUNTAINS. THIS SYSTEM WILL BE WARMER
THAN THIS WEEKENDS EVENT WITH H7 TEMPS RANGING FROM 7C IN THE SOUTH
TO -1C IN THE NORTH. TEMPS WILL GRADUALLY WARM MONDAY THROUGH
WEDNESDAY EXCEPT MONDAY WILL BE ABOUT AS COOL AS SUNDAY IN THE WEST
DUE TO THE CLOUDS AND SHOWERS. THE NEXT OPEN WAVE WILL PROVIDE THE
MOUNTAINS AND WEST WITH MORE SHOWERS WEDNESDAY.

.AVIATION.../00Z ISSUANCE/
A DISTURBANCE OVER NEVADA AND UTAH WILL ARCH OVER THE WEAKENING
RIDGE OVER THE ROCKIES TONIGHT. THIS WILL BRING SOME SHOWERS AND A
FEW THUNDERSTORMS TO MAINLY WESTERN WYOMING LATE THIS AFTERNOON.
SOME  THUNDERSTORMS WILL PRODUCE GUSTY 40 TO 50 MPH WINDS. THE
SHOWERS WILL BECOME MORE NUMEROUS TONIGHT IN THE WEST INCLUDING
KJAC...KPNA AND KBPI AS MOISTURE INCREASES FROM THE SOUTHWEST
RESULTING IN MVFR CONDITIONS ALONG WITH LOCAL IFR CONDITIONS AND
MOUNTAIN OBSCURATIONS. HOWEVER WITH LESS INSTABILITY THE RISK OF
THUNDERSTORMS WILL DECREASE. SCATTERED SHOWERS WILL ALSO SPILL OVER
TO AREAS EAST OF THE DIVIDE. ON THURSDAY A LOW PRESSURE CENTER WILL
MOVE EAST TO MONTANA AND CLOSE OFF. MOISTURE WRAPPING CYCLONICALLY
AROUND THE LOW WILL DRAW MOISTURE IN FROM THE WEST HITTING FAR
WESTERN WYOMING THE HARDEST WITH NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ALONG WITH SCATTERED THUNDERSTORMS OVER CENTRAL AND
EAST CENTRAL WYOMING. THUNDERSTORMS THURSDAY COULD PRODUCE SMALL
HAIL AND GUSTY WINDS.

.FIRE WEATHER...
AN ACTIVE WEATHER PATTERN WILL BRING UNSETTLED AND WINDY WEATHER
ACROSS THE AREA WITH INCREASING SHOWER ACTIVITY ALONG WITH AT
LEAST ISOLATED THUNDERSTORMS THE NEXT SEVERAL DAYS. ISOLATED
SHOWERS AND GUSTY THUNDERSTORMS ARE EXPECTED EAST OF THE DIVIDE
THROUGH THIS EVENING WITH INCREASING SHOWER AND ISOLATED
THUNDERSTORMS EXPECTED WEST OF THE DIVIDE. SOME OF THE STORMS MAY
HAVE STRONG WIND GUSTS AND SMALL HAIL. ON THURSDAY...NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEST OF THE DIVIDE
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
WEST OF THE DIVIDE. INCREASING SOUTH TO SOUTHWEST WIND OF 15 TO 30
MPH ARE ALSO EXPECTED WITH STRONGER GUSTS NEAR ANY THUNDERSTORMS.
IT WILL TURN SHARPLY COLDER WEST OF THE DIVIDE ON FRIDAY WITH SNOW
SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED. EAST OF THE
DIVIDE...IT WILL BE VERY WINDY WITH ISOLATED TO WIDELY SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS AND MUCH COOLER.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
WYZ003.

&&

SHORT TERM...SKRBAC
LONG TERM...LIPSON
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 25, 5:00 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED APR 25 2012

WYZ001>020-022>030-261100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING. WINDS GUSTS COULD EXCEED 45 MPH NEAR SHOWERS AND
THUNDERSTORMS...IMPACTING HIGH PROFILE VEHICLES AND LIGHTWEIGHT
ARTICLES LEFT OUTSIDE IN THE WIND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY...INCREASING SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS THURSDAY AFTERNOON...CONTINUING THURSDAY
NIGHT. SEVERAL INCHES OF SNOW POSSIBLE ON HIGHER MOUNTAIN PASSES
THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:57 PM MDTSpecial Weather StatementRIWBig Horn48 min
Apr 25, 3:52 PM MDTSpecial Weather StatementRIWBig Horn38 min

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.